Alert archive / South Dakota / Wind Chill Advisories in 2013
Wind Chill Advisory 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill advisory at Jan 20, 2013, 3:32 AM CST for 23 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jan 20, 2013, 3:00 PM CST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2013, 3:32 AM CST (09:32 UTC)
- In effect from
- Jan 20, 2013, 3:00 PM CST
- Expired
- Jan 21, 2013, 11:02 AM CST
- In force
- 20 hr
- Issued by
- NWS Aberdeen, SD
All 25 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 37 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -152 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 19, 11:25 PM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Jan 19, 11:25 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1125 PM CST SAT JAN 19 2013 .UPDATE... SEE UPDATED AVIATION DISCUSSION BELOW. && .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT TEMPERATURES CONTINUE TO PLUMMET THIS AFTERNOON AS ARCTIC AIR CONTINUES POURING SOUTH ACROSS THE NORTHERN PLAINS. READINGS HAVE DROPPED INTO THE TEENS FOR THE NORTHERN AND EASTERN CWA. WINDS CONTINUE TO BE GUSTY...BUT HAVE TRENDED DOWNWARD SLIGHTLY COMPARED TO EARLIER TODAY. WILL LET WIND ADVISORY RIDE UNTIL 00Z...WHICH IS WHEN SPEEDS SHOULD COME OUT OF CRITERIA...OR SHORTLY THEREAFTER. SPEEDS TODAY HAVE BEEN SUSTAINED 25 TO 40 MPH FOR MANY LOCATIONS WITH GUSTS FROM 50 TO 55 MPH. A COUPLE OB SITES HIT AROUND 40 MPH SUSTAINED FOR AN HOUR OR TWO...BUT THIS HAS BEEN A SOLID WIND ADVISORY EVENT. THE WESTERN PORTION OF IT A BIT MORE MARGINAL AS THE NORTHEASTERN CWA HAS SEEN THE STRONGEST WINDS TODAY. ALSO SEEING SCT SNOW SHOWERS ACROSS THE EASTERN CWA AND ACTUALLY CREATING PROBLEMS AT TIMES. ALREADY ISSUED AN SPS EARLIER THIS AFTERNOON TO ACCOUNT FOR LOW VSBYS TO AROUND ONE-QUARTER MILE OR LESS WITHIN HEAVIER SNOW SHOWERS. ACTIVITY IS SCATTERED AND PERIODIC BASED ON WEB CAMS AND GROUND TRUTH REPORTS. EXPECT THIS ACTIVITY TO CONTINUE INTO THE EVENING HOURS BEFORE WINDING DOWN. WILL HAVE TO WATCH WIND CHILL VALUES LATER TONIGHT AS THEY WILL COME CLOSE TO 25 BELOW ZERO ACROSS THE EASTERN CWA. CURRENT APPARENT T GRIDS FALL A BIT SHORT OF ADVISORY SO HAVE OPTED TO GO WITH NO HEADLINES AT THIS TIME. IT APPEARS BY LATE SUNDAY AFTERNOON AND ESPECIALLY BY SUNDAY EVENING WE WILL SLIP INTO ADVISORY LEVEL WIND CHILLS SO WILL LIKELY NEED A HEADLINE BY THEN. SOME LOCATIONS MAY EVEN SEE WIND CHILLS AS COLD AS 40 BELOW ZERO LATE SUNDAY INTO MONDAY MORNING. ADVISORIES/WARNINGS FOR WIND CHILLS WILL ALMOST CERTAINLY BE NEEDED...BUT AT THIS POINT THE BOUNDARIES FOR THESE HEADLINES ARE UP IN THE AIR AND NEED FURTHER REFINEMENT. OTHER THING TO WATCH WILL BE THE SWATH OF LIGHT SNOW EXPECTED TO SPREAD SOUTHEAST ACROSS THE CWA LATE TONIGHT THROUGH SUNDAY MORNING. MODELS SPEEDING THINGS UP JUST A BIT SO ADDED POPS TO THE LATE TONIGHT PERIOD. MODELS STILL DIFFER A BIT ON JUST WHERE THIS SWATH OF SNOW TRACKS...BUT CHANCES STILL PRETTY HIGH ACROSS THE AREA REGARDLESS. AMOUNTS WILL BE LIGHT...GENERALLY AROUND AN INCH OR LESS. .LONG TERM...TUESDAY THROUGH SATURDAY THE EXTENDED PORTION OF THE FORECAST WILL FEATURE NORTHWEST FLOW ALOFT...AND A SURFACE FRONTAL DRAPED ACROSS THE REGION. TEMPERATURES THROUGH THE PERIOD WILL BE HIGHLY DEPENDENT ON WHERE THE FRONTAL BOUNDARY IS POSITIONED EACH DAY...WITH THE COLDEST TEMPS NORTH/EAST OF THE BOUNDARY...AND WARMEST TEMPS SOUTH/WEST. A WEAK UPPER LEVEL DISTURBANCE TRACKING ALONG THE BOUNDARY ON TUESDAY WILL BRING A VERY NARROW BAND OF LIGHT SNOW. A STRONGER MID LEVEL TROUGH IS EXPECTED TO MOVE ACROSS THE REGION DURING THE THURSDAY/FRIDAY TIME PERIOD. THIS SYSTEM WILL HAVE THE POTENTIAL TO PRODUCE A COUPLE OF INCHES OF SNOW TO THE NORTHERN PLAINS. && .AVIATION... 06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA LATE TONIGHT THROUGH THE MORNING HOURS ON SUNDAY WILL BRING A CHANCE OF LIGHT SNOW AND IFR/MVFR VSBYS/CIGS FOR ALL TERMINALS. WINDS WILL INCREASE OUT OF THE NORTHWEST TO 15 TO 25 KTS AS THE SNOW TAPERS OFF AND CIGS LIFT TO VFR. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...WISE SHORT TERM...TMT LONG TERM...SD AVIATION...WISE WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jan 19, 4:00 AM CST, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 400 AM CST SAT JAN 19 2013 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-201000- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 400 AM CST SAT JAN 19 2013 /300 AM MST SAT JAN 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND GUSTS COULD TOP 50 MPH TODAY AS COLD AIR POURS INTO THE REGION. WINDS WILL DROP OFF THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WITH ARCTIC AIR IN PLACE...WIND CHILL VALUES WILL DROP BELOW -20 DEGREES IN NORTHEAST SOUTH DAKOTA AND WESTERN MINNESOTA SUNDAY MORNING...AND A MORE WIDESPREAD -30 AND -40 DEGREES FOR MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:32 AM CST | Wind Chill Warning | ABR | Brown, Campbell, Clark, Codington, Day, Deuel and 10 more | 32 hr |
Nearby
Wind Chill Advisories in South Dakota, 2013Wind Chill Advisories in Minnesota, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.